Texas, 2011

Drought in Texas, July 1 to 31, 2011

July 1 to 31, 2011 · NWS FWD · 32 events in 32 counties and zones

July was another abnormally dry month with no local observation sites receiving more than an inch of rain. Drought conditions worsened across the Fort Worth County Warning Area (CWA) and by the end of the month all but 6 of the 46 counties were classified in severe drought (D2) or worse according to the US Drought Monitor.

Where it happened

Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$949,000
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

July was another abnormally dry month with no local observation sites receiving more than an inch of rain. Drought conditions worsened across the Fort Worth County Warning Area (CWA) and by the end of the month all but 6 of the 46 counties were classified in severe drought (D2) or worse according to the US Drought Monitor. Half of the 46 counties, mainly located in the western and southern areas of the CWA, were classified in exceptional drought (D4). At the end of the month, burn bans were in effect for all but one county. Most of the area lakes continued to suffer and water levels continued to drop well below conservation levels, with some lakes more than 10 feet below normal values. The low lake levels caused many cities to implement water restrictions on residents. The agriculture community also continued to experience detrimental conditions. Hay production was nearly halted with most farmers only producing a small fraction of what is produced in a normal season. Hay prices were up to $90 a bale, which is almost double the normal price. Many cattle farmers had to sell their cows early because of the scarcity of grasses and hay. Corn farmers also witnessed poor corn production and had to try to grow other crops to salvage their growing season. The drought has also caused trees to suffer, with many trees dying or toppling due to weakened roots from little rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 30, 10:22 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 30, 10:22 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1122 PM CDT THU JUN 30 2011

.AVIATION...
OUTFLOW BOUNDARY FROM COLLAPSING THUNDERSTORMS OVER EASTERN
PORTIONS OF THE FORECAST AREA HAS MADE IT THROUGH DALLAS COUNTY
AND WILL CONTINUE PUSHING WEST THROUGH TARRANT COUNTY DURING THE
NEXT HOUR. EXPECT EAST WINDS 10-15 KT FROM THIS FEATURE TO
OCCUR FOR A FEW MORE HOURS AT METRO AREA TERMINALS WITH LIGHT S TO SE
WINDS RESUMING 07-08Z. OTHERWISE VFR CONDITIONS LOOK TO CONTINUE
THROUGH TOMORROW NIGHT. A FEW ISOLATED THUNDERSTORMS MAY AGAIN
APPROACH THE AREA FROM THE EAST TOMORROW BUT STILL LOOKS AS THOUGH
PROBABILITY WILL REMAIN TOO LOW TO MENTION AREA TAFS.

30

&&

.UPDATE...
ISOLATED THUNDERSTORMS ACROSS THE EASTERN COUNTIES WILL CONTINUE
TO WEAKEN THROUGH LATE EVENING AND SHOULD DISSIPATE BEFORE
MIDNIGHT. NO ADDITIONAL SHOWERS OR STORMS ARE EXPECTED OVERNIGHT.
TOMORROW SHOULD BE A REPEAT OF TODAY WITH STORMS DEVELOPING IN THE
EAST DURING THE LATE AFTERNOON.

THE CURRENT FORECAST IS IN GOOD SHAPE SO WILL NOT ISSUE AN UPDATE
AT THIS TIME.

79

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT THU JUN 30 2011/
CU FIELD HAS GRADUALLY DEVELOPED ACROSS NORTH TEXAS AND INTO THE
ARKLATEX THIS AFTERNOON. ISOLATED AIRMASS THUNDERSTORMS HAVE
DEVELOPED EAST OF THE CWA IN A TONGUE OF HIGHER MOISTURE THAT
EXTENDS FROM THE SOUTHEAST TEXAS COAST UP THE TEXAS/LOUISIANA
BORDER AND INTO THE ARKLATEX. ADDITIONALLY...WATER VAPOR IMAGERY
SHOWS A SHEAR AXIS PROGRESSING SOUTHWARD THROUGH THE SOUTHEASTERN
US AND EXTENDING INTO NORTHEASTERN LOUISIANA...WHERE SOME
CONVECTIVE INITIATION HAS OCCURRED. BOTH THE NAM AND GFS PICK UP
ON THIS FEATURE. HOWEVER...BOTH KEEP ITS MOTION SOUTHERLY AND
APPEAR TO MISS ITS OBSERVED WESTWARD PROGRESSION INTO LOUISIANA.
WHILE THE FEATURE IS VERY SUBTLE...THE DEVELOPING CU FIELD IN
LOUISIANA AND EAST TEXAS SUGGESTS THE UNSTABLE ATMOSPHERE IN THIS
AREA IS ALLOWING FOR AT LEAST SOME SURFACE RESPONSE. WITH ALL THAT
BEING SAID... CURRENT THINKING IS THAT MOST OF THE ISOLATED SHOWER
ACTIVITY WILL REMAIN EAST OF THE CWA WITH THE BETTER MOISTURE. THE
GFS DOES PROG SOME THUNDERSTORM ACTIVITY IN OUR EASTERN ZONES THIS
EVENING BUT THIS SOLUTION IS AN OUTLIER. THEREFORE...ELECTED TO
KEEP THE MENTION OF ISOLATED THUNDERSTORMS FOR THE FAR EASTERN
ZONES BUT DID NOT EXTEND POPS WEST AS MAV GUIDANCE SUGGESTED.

THE UPPER LEVEL RIDGE IS STILL EXPECTED TO MOVE NORTHEASTERLY FROM
ITS CURRENT LOCATION OVER KANSAS INTO THE MIDWEST OVER THE NEXT
FEW DAYS. THIS WILL PUT NORTH TEXAS IN EASTERLY FLOW AT 500 MB AND
ALLOW FOR AT LEAST ISOLATED DIURNALLY DRIVEN THUNDERSTORMS FRIDAY
AND SATURDAY.

FORECAST CONFIDENCE AFTER SATURDAY DECREASES DUE TO THE MARGINAL
MOISTURE AND THE MODEL DEVELOPMENT AND PROGRESSION OF A TUTT LOW.
PWATS REMAIN AROUND 1.5 INCHES FOR SUNDAY THROUGH MID WEEK. THIS
VALUE IS AROUND THE 50TH PERCENTILE FOR THIS TIME OF YEAR AND IT
NOT NORMALLY ASSOCIATED WITH SCATTERED AIRMASS THUNDERSTORMS.
ADDITIONALLY...BOTH THE GFS AND ECMWF CONTINUE TO PROG THE
DEVELOPMENT OF A TUTT LOW IN THE CENTRAL GULF OF MEXICO BUT DIFFER
SIGNIFICANTLY ON ITS PROGRESSION. HIGHER MOISTURE COULD MOVE INTO
NORTH TEXAS IF THE TUTT PROGRESSES TOWARDS THE TEXAS COAST.
HOWEVER...THE MODELS HAVE SHOWN NO RUN TO RUN CONSISTENCY WITH
THIS FEATURE SO WILL NOT MENTION THUNDERSTORM ACTIVITY PAST
SATURDAY.

HIGH TEMPERATURES WILL REMAIN AROUND 100 FOR THE ENTIRE FORECAST
PERIOD AND HUMIDITY SHOULD MIX OUT EVERY DAY. CONSEQUENTLY...HEAT
INDICES WILL REMAIN BELOW 105 AND A HEAT ADVISORY WILL NOT BE
NEEDED. WINDS WILL BE SOUTHERLY BETWEEN 5 AND 15 MPH FOR MOST OF
THE FORECAST PERIOD.

42/MM

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  99  78  99  78 /   5   5   5   5   5
WACO, TX              77 100  77 100  77 /   5   5   5   5   5
PARIS, TX             77  97  77  99  77 /  10  10   5  10   5
DENTON, TX            78  99  78  99  78 /   5   5   5   5   5
MCKINNEY, TX          76  96  76  98  76 /   5   5   5   5   5
DALLAS, TX            80  99  80  99  80 /   5   5   5   5   5
TERRELL, TX           75  97  75  97  75 /  10   5   5  10   5
CORSICANA, TX         76  99  76 100  76 /  10  10  10  10   5
TEMPLE, TX            75 100  75 100  75 /   5   5   5   5   5
MINERAL WELLS, TX     75 103  75 104  75 /   0   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/79
Hazardous weather outlook, Jun 30, 2:01 PM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT THU JUN 30 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
301 PM CDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF A BONHAM TO CORSICANA
TO ROCKDALE LINE THROUGH THIS EVENING. LIGHTNING IS THE MAIN
THREAT...BUT A FEW STORMS WILL PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF A PARIS TO CORSICANA
TO ROCKDALE LINE FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED IF STORMS BECOME
STRONG.

In the hours before

Special weather statement, Jun 30, 6:36 PM CST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT THU JUN 30 2011

TXZ122-123-010100-
RAINS TX-VAN ZANDT TX-
736 PM CDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  RAINS COUNTY
  NORTH CENTRAL VAN ZANDT COUNTY

AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF MINEOLA...MOVING NORTHWEST
AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHERN RAINS COUNTY.

HALF INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3285 9593 3297 9567 3273 9564 3263 9588
TIME...MOT...LOC 0034Z 146DEG 6KT 3278 9572
Special weather statement, Jun 30, 6:46 PM CST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 PM CDT THU JUN 30 2011

TXZ106-107-010115-
DELTA TX-HOPKINS TX-
746 PM CDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN DELTA COUNTY
  WESTERN HOPKINS COUNTY

AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF SULPHUR SPRINGS TO 12 MILES SOUTH OF SULPHUR SPRINGS...MOVING WEST
AT 5 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE COOPER...CUMBY...COOPER
LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR.

HALF INCH SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM
THESE STORMS.

LAT...LON 3296 9558 3297 9567 3298 9567 3298 9586
      3345 9586 3343 9560
TIME...MOT...LOC 0046Z 108DEG 3KT 3329 9569 3298 9568

82/JLD
Special weather statement, Jun 30, 7:15 PM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT THU JUN 30 2011

TXZ106-107-010145-
DELTA TX-HOPKINS TX-
815 PM CDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  DELTA COUNTY
  HOPKINS COUNTY

AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST
OF PARIS TO 13 MILES SOUTHWEST OF SULPHUR SPRINGS...MOVING WEST AT 5
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE COMO...COOPER...CUMBY...
SULPHUR SPRINGS...COOPER LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK
SOUTH SULPHUR.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3296 9540 3298 9587 3346 9586 3346 9582
      3349 9578 3347 9568 3348 9560 3347 9559
      3347 9555 3344 9552 3345 9549 3342 9543
TIME...MOT...LOC 0115Z 076DEG 2KT 3347 9572 3298 9571

82/JLD
Special weather statement, Jun 30, 7:46 PM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT THU JUN 30 2011

TXZ094-095-105>107-010245-
DELTA TX-FANNIN TX-HOPKINS TX-HUNT TX-LAMAR TX-
846 PM CDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN FANNIN COUNTY
  EASTERN HUNT COUNTY
  DELTA COUNTY
  HOPKINS COUNTY
  SOUTHWESTERN LAMAR COUNTY

AT 846 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 14 MILES NORTHWEST OF SULPHUR
SPRINGS...MOVING WEST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL...COMMERCE...
COMO...COOPER...CUMBY...HONEY GROVE...SULPHUR SPRINGS...COOPER LAKE
PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PENNY
SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3353 9542 3297 9542 3297 9567 3298 9567
      3298 9607 3368 9603
TIME...MOT...LOC 0146Z 104DEG 16KT 3335 9566

82/JLD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

32 drought. Local standard time, as filed.

Drought, Kaufman

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Kaufman forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe drought (D2) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Ellis

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Ellis forecast zone
Crop damage
$15,000
Reported by
Other Federal Agency
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little to no rain, conditions worsened and the county was classified in extreme drought (D3) by the second week of July and throughout the rest of the month.

Drought, Navarro

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Navarro forecast zone
Crop damage
$15,000
Reported by
Other Federal Agency
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little to no rain, conditions worsened and the county was classified in extreme drought (D3) by the second week of July and throughout the rest of the month.

Drought, Johnson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Johnson forecast zone
Crop damage
$17,000
Reported by
Other Federal Agency
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little to no rain, conditions worsened and the county was classified in extreme drought (D3) by the second week of July and in exceptional drought (D4) at the end of the month.

Drought, Parker

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Parker forecast zone
Crop damage
$17,000
Reported by
Other Federal Agency
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little to no rain, conditions worsened and the county was classified in extreme drought (D3) by the second week of July and in exceptional drought (D4) at the end of the month.

Drought, Freestone

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Freestone forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Hamilton

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hamilton forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Henderson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Henderson forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Mills

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Mills forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.495, -98.595 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Van Zandt

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Van Zandt forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Anderson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Anderson forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Eastland

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Eastland forecast zone
Crop damage
$25,000
Reported by
Other Federal Agency
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. With little to no rain, conditions worsened and the county was in exceptional drought (D4) at the end of the month.

Drought, Comanche

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Comanche forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. With little to no rain, conditions worsened and the county was classified in exceptional drought (D4) by the third week of July and throughout the rest of the month.

Drought, Erath

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Erath forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. With little to no rain, conditions worsened and the county was classified in exceptional drought (D4) by the third week of July and throughout the rest of the month.

Drought, Hood

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hood forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. With little to no rain, conditions worsened and the county was classified in exceptional drought (D4) by the third week of July and throughout the rest of the month.

Drought, Somervell

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Somervell forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. With little to no rain, conditions worsened and the county was classified in exceptional drought (D4) by the third week of July and throughout the rest of the month.

Drought, Hill

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hill forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. With little to no rain, conditions worsened and the county was classified in exceptional drought (D4) by the second week of July and throughout the rest of the month.

Drought, Limestone

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Limestone forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. With little to no rain, conditions worsened and the county was classified in exceptional drought (D4) by the second week of July and throughout the rest of the month.

Drought, Montague

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Montague forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. With little to no rain, conditions worsened and the county was classified in exceptional drought (D4) by the second week of July and throughout the rest of the month.

Drought, Bell

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Bell forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Bosque

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Bosque forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Coryell

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Coryell forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Falls

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Falls forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Jack

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Jack forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Lampasas

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lampasas forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Leon

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Leon forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, McLennan

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
McLennan forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Milam

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Milam forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Palo Pinto

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Palo Pinto forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Robertson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Robertson forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Stephens

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Stephens forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

Drought, Young

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Young forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received very little rainfall and conditions did not improve.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331040, 331047, 331048, 331049, 331050, 331051, 331052, 331053, 331054, 331055, 331056, 331057, 331058, 331059, 331060, 331061, 331062, 331063, 331064, 331065, 331066, 331067, 331068, 331069, 331070, 331071, 331072, 331073, 331074, 331075, 331076, 331077.